Rogaine shedding period...would propecia be better - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Jun 2010
    Posts
    1

    Default Rogaine shedding period...would propecia be better

    Hey everyone,
    I'm new to this so i really hopes this works. I'm 25 years and still have a full head of hair (for the time being). I have baldness in my family and i see that i've been losing hair for the past couple years (thinning in the crown and entrances in the front). i decided to be proactive about it and started using rogaine foam combined with nizoral about 2 months ago. i've been using the foam on my crown and at my entrances (i know it's not meant to be used there but i've read about some positive results). Im being very discouraged because of the shedding period. No lie, its increased 5 fold. Is the hair supposed to be shedding just from the spots where the rogaine is being used or everywhere? cause i feel likes its affected my entire scalp. how long is the process supposed to last anyways?? the way i understand that rogaine works, is that shedding is normal, and that the hair would of fallen out anyways and then a new stronger follicle would replace it. But does that mean all my current hair is going to fall out through the transition process??? i've also thought about maybe using propecia/advert since i have most of my hair and those remedies are meant to stop hair loss as opposed to rogaine which helps regrow hair...but im scared about the potential side affects such as not being able to get a woody lol please help, any feedback would be awesome.

  2. #2
    Senior Member CIT_Girl's Avatar
    Join Date
    Mar 2010
    Location
    Atlanta, GA
    Posts
    302

    Default

    It's very common to experience the shedding that you describe when you begin Rogaine, and it is actually a sign that you are responding well to the treatment. Rogaine can be described as an anagen starter, as can Nizoral.
    When you start anagen, you stimulate resting hairs to begin growing. When resting hairs begin to grow, the old dormant hair is pushed out (hence the shedding you are experiencing). You certainly won't lose all of your existing hair (though it may feel like you are losing a whole lot). This shedding is only temporary and should not last more than 3-4 months.

    Propecia is generally very effective, particularly when you begin using it in the early stages of hair loss. It's true that some men do experience sexual side effects but these only occurs in a small percentage of men and go away when the medication is discontinued.

Similar Threads

  1. Propecia Shedding...
    By heynow1234 in forum Hair Loss Treatments
    Replies: 18
    Last Post: 05-30-2018, 08:56 AM
  2. Propecia Shedding
    By Mike82 in forum Introduce Yourself & Share Your Story
    Replies: 18
    Last Post: 05-03-2017, 02:24 PM
  3. Rogaine & Shedding
    By ube2010 in forum Hair Loss Treatments
    Replies: 4
    Last Post: 11-05-2009, 07:33 AM
  4. Shedding continuously 5 months after Rogaine
    By Taka4312 in forum Hair Loss Treatments
    Replies: 3
    Last Post: 04-22-2009, 05:50 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Dr Ekrem Civas
04-04-2017 07:34 AM
Last Post By drpepper68
Today 03:11 PM
diffuse thinning treatment.
06-15-2018 09:05 AM
Last Post By MERICA
Today 02:47 PM
Thinking About Giving Up The Piece
05-20-2018 03:14 PM
by Crixus
Last Post By chriswalker
Today 01:53 PM
Would you get a Hair Transplant?
Today 10:37 AM
by whoslex
Last Post By whoslex
Today 01:23 PM
Not sure if cowlick or bald spot( thinning crown)
06-11-2018 10:38 PM
Last Post By doc
Today 11:12 AM